Alert archive / Alabama / Flash Flood Warnings in 2024
Flash Flood Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jul 5, 2024, 5:57 PM CDT for Mobile County, Alabama. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2024, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 5, 2024, 7:53 PM CDT
- In force
- 116 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Mobile County, AL
The radar
The Mobile radar (KMOB), 26 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:00 PM CDT | FLASH FLOOD | Saraland, AL | Broadcast media shared viewer video and reports of flash flooding in the Saraland community. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2681 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144
WGUS54 KMOB 052257
FFWMOB
ALC097-060200-
/O.NEW.KMOB.FF.W.0020.240705T2257Z-240706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
557 PM CDT Fri Jul 5 2024
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Northwestern Mobile County in southwestern Alabama...
* Until 900 PM CDT.
* At 557 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. Intense rainfall rates of 2 to 4 inches per hour
will quickly overwhelm drainage systems and flash flooding may
begin rapidly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Saraland, Chickasaw, Satsuma, Creola, Chunchula, Semmes, Wilmer,
I65 And AL 158, Smithtown, Oak Grove, Millertown, Mauvilla, Lott,
Kushla, Celeste, Boothetown, Warley, Eight Mile, Moffet and
Mackies.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3102 8833 3097 8818 3090 8802 3076 8802
3076 8819 3077 8829 3078 8841 3087 8842
3088 8842 3097 8842 3099 8843 3100 8843
3103 8838
FLASH FLOOD...RADAR INDICATED
$$
Black1 follow-up statement
181
WGUS74 KMOB 060053
FFSMOB
Flash Flood Statement
National Weather Service Mobile AL
753 PM CDT Fri Jul 5 2024
ALC097-060103-
/O.CAN.KMOB.FF.W.0020.000000T0000Z-240706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mobile AL-
753 PM CDT Fri Jul 5 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN MOBILE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3102 8833 3097 8818 3090 8802 3076 8802
3076 8819 3077 8829 3078 8841 3087 8842
3088 8842 3097 8842 3099 8843 3100 8843
3103 8838
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:56 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 5, 3:56 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
356 PM CDT Fri Jul 5 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Saturday)
Issued at 356 PM CDT Fri Jul 5 2024
An active summertime pattern will continue through the night and
into the day on Saturday. The main player at the surface is a
weak surface trough/boundary that is expected to slowly drift
towards the I-65 corridor on Saturday from the Northwest. For the
remainder of today and into the overnight we expect this cluster
of storms along the highway 84 corridor to slowly drift towards
the coast and slowly dissipating as they approach. Storms should
push more offshore overnight along the typical land breeze
circulation. Saturday will be mostly a rinse and repeat of today
with mid-morning storms along the nearshore coastal waters and
along the immediate coast transitioning to inland during the
afternoon as the boundary slowly moves into the area and the
seabreeze moves northward. The main threats could be a locally
damaging wind gust and heavy rainfall with the strongest of
storms. Given the rather deep moisture in place, dewpoints will
remain in the upper 70s throughout the day leading to heat indices
in the 106 to 109 range especially along and east of I-65. Storms
west of I-65 will likely limit how hot it gets and as a result
the new heat advisory is focused along and east of I-65.
Rip currents are expected to be an issue across area beaches. The
reason for this is a rather long period swell from Hurricane Beryl.
The energy a wave posses is proportional to its height and period,
thus the longer the period the more energy the wave posses. So in
this case, only a 2 foot wave will posses a lot more energy because
the wave period is so large. More energy going one way means it has
to rush back out to sea with just as much energy (energy is neither
created nor destroyed) thus rip currents will likely increase
despite relatively small waves. This creates a dangerous recipe for
people being tricked into a false sense of security. Be sure to use
caution at the beaches this weekend. Some minor coastal flooding
could also be possible for the same reasons stated above. Waves
might not be that big but they will pack some energy which will help
push waves further up the beach and could lead to minor overwash in
the typical flood prone areas. BB/03
&&
.LONG TERM...
(Saturday night through Friday)
Issued at 356 PM CDT Fri Jul 5 2024
A weak front will sink into the area on Saturday and gradually
wash out through Monday. Meanwhile, weak upper level ridging will
remain over the area through midweek. The combination of the weak
boundary, plenty of deep layer moisture and daytime heating will
lead to daily rounds of scattered to numerous showers and
thunderstorms. Showers and storms will start near the coast in
morning and spread inland through the afternoon hours. The upper
ridge builds into midweek with rain chances dropping back into the
30-40% range. Temperatures will remain very warm with overnight
lows in the lower to middle 70s inland with upper 70s to lower
80s near the coast. Highs will generally stay in the lower to
middle 90s each day. Heat index values will likely be near or
above advisory criteria for a good chunk of the period and heat
advisories may be needed on any given day, particularly if
convective coverage trends lower. /13
&&
.MARINE...
Issued at 356 PM CDT Fri Jul 5 2024
A light southerly flow will continue through the weekend
as larger period swell from Beryl moves into the marine waters.
Increased waves from Beryl will arrive by the beginning of next
week and winds will become more westerly by mid-week. BB/03
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 76 92 76 92 76 91 76 91 / 60 80 30 60 20 60 30 70
Pensacola 78 92 78 91 78 91 79 91 / 50 70 40 60 30 60 40 70
Destin 80 91 81 91 80 90 81 91 / 50 70 40 60 30 60 30 70
Evergreen 74 93 74 93 73 92 74 91 / 60 80 40 60 40 60 20 70
Waynesboro 73 92 73 93 73 93 73 91 / 50 70 20 60 20 60 20 70
Camden 74 92 73 92 73 91 72 91 / 50 80 30 60 30 60 20 70
Crestview 75 94 75 95 73 93 74 94 / 50 70 30 60 30 60 20 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from 10 AM to 7 PM CDT Saturday for ALZ054>060-
261>266.
Coastal Flood Advisory until 1 AM CDT Sunday for ALZ265-266.
High Rip Current Risk from 7 PM CDT this evening through late
Sunday night for ALZ265-266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
Heat Advisory from 10 AM to 7 PM CDT Saturday for FLZ201>206.
Coastal Flood Advisory until 1 AM CDT Sunday for FLZ202-204-206.
High Rip Current Risk from 7 PM CDT this evening through late
Sunday night for FLZ202-204-206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 5, 2:35 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
235 PM CDT Fri Jul 5 2024
ALZ051-053-052015-
Clarke AL-Choctaw AL-
235 PM CDT Fri Jul 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHOCTAW AND
NORTHWESTERN CLARKE COUNTIES THROUGH 315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Toxey, or 11 miles south of Butler, moving southeast at
20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Silas, Coffeeville, Gilbertown, and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3205 8812 3201 8812 3199 8810 3201 8809
3199 8807 3199 8796 3181 8784 3166 8794
3165 8809 3166 8808 3170 8809 3170 8832
3199 8846
TIME...MOT...LOC 1934Z 330DEG 17KT 3192 8820
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 5, 5:05 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Fri Jul 5 2024
ALZ261-263-MSZ079-052245-
Mobile Inland AL-Mobile Central AL-George MS-
505 PM CDT Fri Jul 5 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 545 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Tanner Williams, or 15 miles southeast of
Lucedale, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Semmes, Tanner Williams, and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3062 8841 3074 8841 3074 8855 3078 8857
3086 8838 3075 8821 3064 8829 3062 8839
TIME...MOT...LOC 2204Z 325DEG 8KT 3076 8843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 5, 5:47 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Fri Jul 5 2024
ALZ261-263-MSZ079-052330-
Mobile Inland AL-Mobile Central AL-George MS-
547 PM CDT Fri Jul 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MOBILE AND
SOUTHEASTERN GEORGE COUNTIES THROUGH 630 PM CDT...
At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wilmer, or 15 miles west of Saraland, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Saraland, Chickasaw, Satsuma, Chunchula,
Semmes, Tanner Williams, I65 And I165, I65 And AL 158, Mobile
Regional Airport, and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8837 3069 8841 3074 8841 3074 8845
3087 8856 3104 8832 3082 8801 3073 8804
3064 8819
TIME...MOT...LOC 2246Z 307DEG 19KT 3086 8833
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:35 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Jul 5, 3:07 PM CDT | Heat Advisory | MOB | Baldwin, Butler, Clarke, Conecuh, Covington, Crenshaw and 5 more | 28 hr |
| Jul 5, 5:05 PM CDT | Special Weather Statement | MOB | Mobile | 40 min |
| Jul 5, 5:47 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Jul 5, 6:19 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.